Alert archive / Pennsylvania / Frost Advisories in 2012

Frost Advisory 6, NWS Cleveland, OH

May 10, 2012Crawford County, Erie County, Pennsylvania; Ashtabula County, Trumbull County, Ohio

NWS Cleveland, OH issued this frost advisory at May 10, 2012, 9:27 PM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Trumbull County, Ohio. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 9:27 PM EDT (01:27 UTC)
In effect from
May 11, 2012, 2:00 AM EDT
Expired
May 11, 2012, 6:54 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2155 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS71 KCLE 110127
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
927 PM EDT THU MAY 10 2012


OHZ014-023-PAZ002-003-110930-
/O.NEW.KCLE.FR.Y.0006.120511T0600Z-120511T1200Z/
ASHTABULA INLAND-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...EDINBORO...
MEADVILLE
927 PM EDT THU MAY 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY.

* TEMPERATURES...WILL FALL INTO THE LOW TO MID 30S OVERNIGHT.

* TIMING...WINDS WILL BECOME LIGHT AFTER MIDNIGHT AND ALLOW AREAS
  OF FROST TO DEVELOP.

* IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
2 follow-up statements
967 
WWUS71 KCLE 110758
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT FRI MAY 11 2012

OHZ014-023-PAZ002-003-111200-
/O.CON.KCLE.FR.Y.0006.000000T0000Z-120511T1200Z/
ASHTABULA INLAND-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...EDINBORO...
MEADVILLE
358 AM EDT FRI MAY 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...LOWS 35 TO 40. 

* TIMING...AREAS OF FROST ARE POSSIBLE THROUGH DAYBREAK.
  HOWEVER...SOME LAKE EFFECT CLOUDS THAT ARE DEVELOPING COULD
  DECREASE THE CHANCE OF FROST THROUGH THE REST OF THE EARLY
  MORNING HOURS AT SOME LOCATIONS.

* IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD 
  BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
417 
WWUS71 KCLE 111054
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
654 AM EDT FRI MAY 11 2012

OHZ014-023-PAZ002-003-111200-
/O.CAN.KCLE.FR.Y.0006.000000T0000Z-120511T1200Z/
ASHTABULA INLAND-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...EDINBORO...
MEADVILLE
654 AM EDT FRI MAY 11 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES ARE STARTING TO WARM...THUS THE THREAT OF FROST IS ENDING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 10, 6:55 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 10, 6:55 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT THU MAY 10 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA OVERNIGHT AND THEN
MOVE TO THE CAROLINA COAST BY SATURDAY MORNING.  A COLD FRONT WILL
MOVE SOUTHEAST ACROSS THE REGION SATURDAY NIGHT. MORE HIGH PRESSURE
WILL BUILD IN FROM THE WEST ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
GOING FORECAST REMAINS ON TRACK AND ONLY MINOR TWEAKS MADE TO
CLOUD CONDITIONS WITH THIS UPDATE. WINDS REMAIN BREEZY IN EXTREME
NE OH/NW PA WHERE THE GREATEST THREAT FOR FROST WILL BE OVERNIGHT
WITH TEMPERATURES DROPPING INTO THE LOW TO MID 30S. THE PATCHY
NATURE OF THE FROST STILL LOOKS GOOD WITH SOME UNCERTAINTY IF
WINDS WILL GET LIGHT ENOUGH FOR ANYTHING MORE WIDESPREAD. WE WILL
CONTINUE TO CLOSELY MONITOR WINDS/TEMPS AS WE HEAD THROUGH THE
EVENING HOURS.

PREVIOUS DISCUSSION...HIGH PRESSURE WILL BUILD EAST OVERNIGHT
ALLOWING WINDS TO DIMINISH TO VERY LIGHT OR CALM. GOOD RADIATIONAL
COOLING IS EXPECTED OVERNIGHT TO ALLOW TEMPERATURES TO DROP IN THE
EAST. CURRENT TEMPERATURES ARE ONLY IN THE MIDDLE 50S EAST WITH
DEW POINTS IN THE LOWER TO MIDDLE 30S. I EXPECT SOME PATCHY FROST
TO DEVELOP...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS IN INLAND
ERIE AND CRAWFORD COUNTIES OF PENNSYLVANIA ALONG WITH TRUMBULL AND
MAHONING COUNTIES. ELSEWHERE...I EXPECT TEMPERATURES TO REMAIN IN
THE UPPER 30S TO LOWER 40S AND SHOULD BE WARM ENOUGH TO PREVENT
FROST. THERE IS THE POSSIBILITY THAT SOME OF EXTREME COLD SPOTS
COULD SEE SOME FROST TONIGHT AS WELL BUT NOT WIDESPREAD ENOUGH TO
MENTION PATCHY FROST AT THIS TIME.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE
ACROSS THE AREA ON FRIDAY AS IT MOVES SOUTHEAST TO THE CAROLINA
COAST. AS HIGH SHIFTS EAST...WARM AIR ADVECTION WILL RETURN TO THE
REGION. SATURDAY ALSO APPEARS TO BE A WINNER BUT WITH INCREASING
CLOUDS FROM THE NORTHWEST. AREA REMAINS IN THE SOUTHWEST FLOW AS
WELL SO WILL BE BUMPING UP TEMPERATURES A FEW DEGREES.

A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA SATURDAY NIGHT.
THE PROBLEM WITH THIS FORECAST IS LIMITED MOISTURE AVAILABILITY WITH
THE FRONT SINCE IT IS ORIGINATING FROM THE PACIFIC. GULF MOISTURE
REALLY DOES NOT HAVE A CHANCE TO GET TAPPED INTO AS THE FRONT
APPROACHES. SO THE THREAT FOR SHOWERS APPEARS TO BE MINIMAL.  WILL
GO WITH SLIGHT CHANCE SATURDAY NIGHT AND A CHANCE TOWARD MORNING
INTO SUNDAY.  PRECIPITATION LAGS BEHIND THE FRONT AND TAKES ITS TIME
GETTING OUT OF THE REGION THROUGH SUNDAY NIGHT.

AIR MASS BEHIND THE COLD FRONT IS NOT REALLY THAT STRONG SO STILL
LOOKING AT TEMPERATURES IN THE LOWER 70S MOST AREAS...EXCEPT UPPER
60S IN THE EAST FOR HIGHS. LOWS IN THE 40S WARMING TO AROUND 50 BY
SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
STILL TRYING TO RESOLVE SPLIT FLOW ISSUES FOR NEXT WEEK. IN GENERAL
WILL BE INFLUENCED BY UPPER TROUGH ACROSS THE GREAT LAKES AND NEW
ENGLAND. HAVE CONTINUED THE SAME TRENDS AS PREVIOUS FORECAST WITH
ANY LEFTOVER PRECIP EXITING MONDAY...AND DRY FOR THE REMAINDER OF
THE FORECAST. A WEAK FRONT IS SUPPOSE TO DROP DOWN SOMETIME
WEDNESDAY OR THURSDAY. WILL KEEP SEASONABLE TEMPERATURES.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE AND DRY STABLE AIRMASS WILL CONTINUE VFR CONDITIONS
ACROSS NRN OHIO AND NWRN PA OVERNIGHT AND FRIDAY.

.OUTLOOK...NON-VFR POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY.

&&

.MARINE...
NEAR SCA CONDITIONS OVER THE EAST PART OF THE LAKE WILL CALM DOWN
SOME TONIGHT AS HIGH PRESSURE MOVES EAST INTO OHIO.  THE FLOW WILL
TURN SW FRI AS THE HIGH MOVES INTO SE OH AND CONTINUE UNTIL TURNING
TO THE NORTH AFTER A WEAK COLD FRONT PASSES SAT EVENING. HIGH
PRESSURE WILL REBUILD INTO THE LAKE SUN AND REMAIN THROUGH TUE TO
KEEP THE FLOW FAIRLY LIGHT WITH MAINLY A N TO NE DIRECTION WITH
DAILY AFTERNOON LAKE BREEZE ENHANCEMENT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...KEC/LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...OUDEMAN
AVIATION...TK
MARINE...ADAMS
Hazardous weather outlook, May 10, 6:26 AM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
626 AM EDT THU MAY 10 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
626 AM EDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-111030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
626 AM EDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2012Frost Advisories in Ohio, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.